MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7005
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 2.5mm x 8mm quantum maverick balloon catheter was advanced and was able to reach the lesion.However, during inflation, the balloon failed to inflate and it was noted that the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left anterior descending artery.A 2.5mm x 8mm quantum maverick balloon catheter was advanced and was able to reach the lesion.However, during inflation, the balloon failed to inflate and it was noted that the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon was inflated twice and the balloon ruptured at 18 atmospheres for 5 seconds.The device was completely removed from the patient's body.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the quantum maverick balloon catheter.The device was microscopically and visually examined.There were numerous kinks in the hypotube.There was separation of the hypotube at 79.1cm from strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.There was contrast in the inflation lumen, balloon, and balloon folds.There was blood present in the guidewire lumen.The balloon was tightly folded.From the separation, the distal end of the device was connected to a toughy and prepped with an inflation device filled with water to inflate the device to the rated burst.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11638532
Report Number2134265-2021-04549
Device Sequence Number3396767
Product Code LOX
UDI-Device Identifier08714729392545
UDI-Public08714729392545
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2023
Device Model Number7005
Device Catalogue Number7005
Device Lot Number0025023139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/08/2021
05/18/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date04/19/2021
06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight76